Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch from Rescriptor to Viramune?
Oct 16, 2002

I recently discontinued Sustiva because of psychological problems it was causing (VL<50, T-Cells high 500's). My physician substituted Rescriptor for the Sustiva, and continued my previous Nuke regimen of Combavir. Now I am experiencing night sweats, fevers and chills. I previously had taken Viramune, along with Combavir, for approximately 4 years, with good results, but gave up the Viramune because of lipodystrophy concerns. If my regimen is failing because of the Rescriptor, can I resume treatment with Viramune, or have I developed resistance to this entire class? I have never taken a P.I. Thank you so much for your attention to this question.

Response from Dr. Boyle

With the information you provide, it's tough to know whether the NNRTI class is blown of not. If you are still <50 on the Rescriptor-Combivir regimen, and have remained so throughout your treatment, it may be possible to switch back to Viramune. If not, then you should be careful of such a switch since resistance may have developed to part of the regimen, including the NNRTI.



Previous
CD4/CD8 ratio and CD4
Next
how does pressure on fusion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement